Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 15, 2001, 4:51 PM EDT for Beaufort County, South Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 4:51 PM EDT (20:51 UTC)
- Expired
- Apr 15, 2001, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Beaufort County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:00 PM EDT | Thunderstorm Wind 50 E | Bluffton, SC | Numerous large limbs and several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 152051 SVRCHS SCC013-152115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 451 PM EDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 515 PM EDT. * AT 451 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR BLUFFTON...OR ABOUT 6 MILES WEST OF HILTON HEAD ISLAND...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3232 8087 3216 8096 3194 8049 3215 8038 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:40 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 15, 2:40 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT SUN APR 15 2001 AREA OF SHRA WITH A LITTLE EMBEDDED THUNDER MOVG THRU THE NRN 2/3 OF THE CWA. ONCE THIS GOES THRU...DONT EXPECT ANY MORE PCPN ACROSS THE N...BUT WILL CARRY SLGT CHC/CHC POPS THIS EVE UNTIL DRIER AIR BEGINS TO ARRIVE. FURTHER S ACROSS THE GA ZONES...SKIES ARE P/CLOUDY WITH TEMPS AOA 80. CONVECTION IS HAVING A TUFF TIME FIRING UP. BLV ANY SVR THREAT IS VERY MINIMAL FROM HERE ON OUT. WILL NOT INCLUDE ANY MENTION ON THIS PKG. WILL CARRY CHC POPS ACROSS GA FOR SHRA/TSRA THRU THE EVE AND INTO THE EARLY MORNING ALG THE GA COAST. GUID TEMPS LOOK PRETTY GOOD. WILL LEAN TWD WARMER MAV AS CLOUDS WILL PERSIST A WHILE AND WINDS SHUD NOT DECOUPLE. MON SHUD BE A VERY NICE DAY WITH PLENTY OF S/S AND MUCH LOWER RH. A REFRESHING NWLY BREEZE AT 10-20 MPH. WILL LEAN TWD WARMER FWC TEMPS WITH S/S AND DOWNSLOPE FLOW. STRONG S/WV WILL MOVE THRU THE AREA ON TUE. ATTM...MOISTURE APPEARS LIMITED ESP ACROSS THE S. WILL KEEP A SLGT CHC SHRA IN FOR THE SC ZONES. WILL GO M/SUNNY FOR GA. AS S/WV MOVES OFF THE COAST IN THE AFTN...STRONG MIXING WILL OCCUR. WILL BUMP WINDS UP TO BREEZY FOR NOW. WILL AGAIN LEAN TWD WARMER FWC TEMPS WITH GOOD DOWNSLOPE FLOW AND S/S. THE REAL CAA WONT SET IN TIL AFTN/EVE. HIGHS SHUD BE ATTAINED BY EARLY AFTN. MUCH COOLER TUE NIGHT THRU THU NIGHT AS CANADIAN HIGH PRES SETTLES IN. WILL FCST LOW TEMPS TUE NIGHT A LITTLE ABV GUID AS PG REMAINS QUITE STRONG. THE COLDEST NIGHT SHUD BE WED NIGHT WHEN WINDS DROP OFF AND GOOD RADIATIONAL COOLING OCCURS. WILL FCST LOW TO MID 30S INLAND WITH A GOOD CHC FOR FROST AND POSSIBLY A FREEZE WELL INLAND. BLV TEMPS ALG THE IMMEDIATE COAST WILL REMAIN AOA 40 DEG THRU THE WEEK. NEXT SYS TO APPROACH THE AREA FOR THE UPCOMING WEEKEND. WILL CARRY A SLGT CHC SHRA FOR SAT/SUN AS TEMPS RETURN TO NORMAL. CWF...WINDS REALLY NEVER GOT GOING TDY AS PG REMAINS SLACK IN VCNTY OF WK WRMFNT. PG WL INCRS TNT AS LOW PRES OVR OH VLY HEADS TWDS DELMARVA AND DEEPENS. SHUD REMAIN BLO SCA THRESHOLDS FOR SC WATERS...WI EVEN LESSER CONDS FOR GA WATERS. AS CDFNT MOVES ACRS CSTL WATERS EARLY MON WINDS SHUD PICK UP SOME AS CAA STARTS...BUT CAA LEVELS OUT BY LATE AFTN AND PG SLACKENS AGAIN BY EARLY MON NGT. THIS ALL TO CHANGE AS ARCTIC BNDRY SWEEPS ACRS WATERS TUE AFTN...AND H8 TEMPS IN VCNTY OF -3 TO -5C MOVE INTO WATERS...DRAGGING DOWN NEARLY ALL WINDS FROM H8. THS SURGE SHUD RESULT IN STG SCA CONDS...POSSIBLY APPRCHNG GALE FORCE FOR SC WATERS AND OFFSHORE GA WATERS...BUT WL LV JST BLO FOR NOW. PCPN WL COME TO AN END TNT...WI ANTHR CHC FOR WATERS AS ARCTIC BNDRY MOVS THRU TUE. THNX FOR COORD ILM. FCSTID = 20 CHS 58 78 51 70 / 30 0 0 20 SAV 57 80 48 71 / 30 0 0 10 CHL 61 79 55 71 / 30 0 0 20 NBC 58 79 50 70 / 30 0 0 20 RBW 54 77 49 69 / 20 0 5 20 .CHS... GA...NONE. SC...NONE. TJR/WOODWORTH
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.